MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP; SOFT-TISSUE ULTRASONIC SURGICAL SYSTEM HOLDER/TIP, SINGLE-USE

AOMORI OLYMPUS CO., LTD. SONICBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP; SOFT-TISSUE ULTRASONIC SURGICAL SYSTEM HOLDER/TIP, SINGLE-USE
Model Number SB-0545FC
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During device evaluation at olympus, it was found the probe was checked and passed.Both switches were checked and found to be functional.A visual inspection found there was slight tissue build up.The teflon pad was inspected and found to have normal wear with no metal exposed and no abnormalities.The distal end of the device was inspected under a microscope and there was no visual indication of damage to the probe unit.The wiper movement was normal.The consistency of movement of the handle and jaw was normal.The handle load was normal and the rotation of the knob torque was normal and smooth.This event is under investigation.A supplemental report will be submitted upon receiving additional information.
 
Event or Problem Description
The customer reported the sonicbeat failed out of the box during a therapeutic sleeve gastrectomy procedure.The device turned red hot about 2 mm above the midpoint (proximal end, tip) of the titanium probe.The probe cooled down in a flexed upward position and the jaws were no longer able to grasp.The procedure was delayed about a minute to open up another sonicbeat device.Anesthesia was not extended and the procedure was completed without incident.No medical intervention was needed.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
This supplemental report is to inform that upon further review, this is not a reportable malfunction.Per the legal manufacturer, there is no potential for this issue to cause or contribute to death or serious injury if the malfunction were to recur.¿.

Brand Name
SONICBEAT 5 MM, 45 CM, FRONT-ACTUATED GRIP
Common Device Name
SOFT-TISSUE ULTRASONIC SURGICAL SYSTEM HOLDER/TIP, SINGLE-USE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16617304
Report Number9614641-2023-00433
Device Sequence Number20401276
Product Code LFL
UDI-Device Identifier04953170370571
UDI-Public04953170370571
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K211838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSB-0545FC
Device Lot Number2ZK 02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown